MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-33
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending coronary artery (mlad).There was no calcification and no tortuosity.During advancement of the 3.50x33mm xience skypoint stent delivery system (sds) there was an interaction with the guiding catheter (gc) and the guide catheter became unstable.The xience skypoint sds was pushed forward to the guide catheter edge and then pulled back, but resistance was with the anatomy during both movements.It was noted that this caused stent deformation.The stent had dislodged, but remained on the balloon.The sds was removed with the guide catheter.Another 3.50x33mm xience skypoint was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgment was confirmed.The stent implant was not returned therefore the reported material deformation (stent) cannot be confirmed.The reported difficulty to remove (guide catheter) and difficultly to advance cannot be confirmed as these are related to the circumstances of the procedure and cannot be replicated in a test environment.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the stent delivery system (sds) interacted with the anatomy and the other devices being used for the procedure.During advancement interaction of the sds with the guiding catheter was noted causing the guiding catheter to become unstable.The sds was pushed forward to the guide catheter edge and then pulled back, meeting resistance with the anatomy, resulting in the reported difficulty to advance, difficulty to remove and stent deformation (material deformation).The sds and guide catheter were removed as one unit.Manipulation and interaction of the sds, while trying to remove it from the guiding catheter likely resulted in the noted stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Returned device analysis identified that the stent implant was dislodged from the balloon and not returned; however, the account stated that the stent was discarded, so it was not returned with the balloon.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16437145
Report Number2024168-2023-01895
Device Sequence Number7401257
Product Code NIQ
UDI-Device Identifier08717648233432
UDI-Public08717648233432
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model Number1804350-33
Device Catalogue Number1804350-33
Device Lot Number203244A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown